Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Acid Reflux & HIV Meds
Jun 24, 2005

Help!!! I have been informed by my PCP, Gastro & case manager that GERD is known to be long term side effect from HIV meds. I am currently on 40gr Nexium 2X daily and still each night I have to take ATivan 2mg to sleep! My GERD symptoms are absolute stomach misery, discomfort and border nausea accompanied at times by sweat (light) and I just feel like I want to die!!! Now, some evenings when I have been tired AND sleepy (sleepy is something I have not been for a long long time) I try a night without Ativan; big mistake! Prilo, Aciphex & prevacid never helped. I have had the Upper GI series and(Swallow & endoscopy) and am tired of the situation. My diet has never changed and never includes fast food or prepared; spoiled from youth by excellent fresh diet, I continue that to this day. I am taking Truvada & Viramune, tcells 680, BUT a viral load for the first time in 6 years of only 130 that we are monitoring of course. I have no other diseases of which I am aware and do not get colds, flu, etc. and I am 45 and a long term survivor as I was a participant on the HEP B study of 1978 from which the frozen blood was thawed in 1985 and HIV tested as positive; so 27 years and counting! Am I just going to have to get used to this? That nightime thing is really my main complaint as the daytime is not too bad. I am interested to hear what your take may be ---thank you so much for your time and answer to my query. Matteo

Response from Dr. Henry

Generally use of Nexium should be OK with Truvada and Viramune. There is a concern about use of Nexium with atazanavir (expect decreased absorption of atazanavir). KH



Previous
Lipitor dercreases Efavirenz??
Next
Kaletra and Viagra

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement